Posted by PoohBear on July 26, 2004, at 9:45:30
In reply to Re: Anyone had success on Effexor XR? - Wil, posted by Atticus on July 24, 2004, at 21:47:02
> I have been on Effexor XR about two months now, and while I think my dosage needs some fine-tuning at this point (it has started to fade in effectiveness toward the end of the day, leaving me jittery), overall this has really been an incredible med for me. Following eight years of disappointments and a real crash-and-burn early in June, it has turned my life around. I also have noticed the onset of incredibly vivid and stunningly intricate dreams since I started taking it, but they haven't been particularly nightmarish -- just exhausting. The same plotline, with a million complex twists, turns and challenges, seems to run all night long. It's a little like playing the hardest video game I've ever encountered for seven or eight straight hours, and I usually wake up drenched in sweat. Maybe there are frightening parts that I'm just not remembering. I'm not sure. This med definitely is screwing around with my REM sleep. In spite of that, though, I'd have to agree with lorily: the positives and gains have far outweighed any negatives at this point. Atticus
Yes, you may need to play with the doseage; I did. However, just to let you know, some of what you're experiencing are normal side-effects of Effexor...
These include (and I've experienced each...):
- Extremely vivid technicolor dreams
- Night sweats
- Orgasm or erectile dysfunction
- Dry mouth (cottom mouth)
- Extreme yawning/tiredness (all those dreams...)
- plus some that I've forgotten
My dreams have moderated somewhat, though I'd really prefer not to dream at all. I still get night sweats sometimes, though more infrequently than before. The erectile dysfunction (for males) is much better now, though Wellbutrin helped at the beginning. The dry mouth isn't as bad, but I still drink plenty of fluids. I don't yawn anymore like I did, etc.
I think you can see a pattern here: The side-effects tend to either go away or moderate with time.
My pDoc and I did, however, go on a 3 month side trip to find a good sleep med that didn't cause to many side-effects ( like Remeron that caused terrible weight gain). We finally managed to land on Seroquel at 100mg every night. I now can sleep through the night most nights or wake and go back to sleep, something I've never been able to do.
The biggest thing for me is that Effexor not only helps with the depression, but also help me to control my streaming thoughts.
There IS life after depression, or near misses like you experienced. Hang in there and continue on your road of improvement: it DOES get better.